Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 237, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 14, 2005, 7:18 PM CDT for Sumner County, Wilson County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 7:18 PM CDT (00:18 UTC)
- Expired
- Aug 14, 2005, 7:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 9 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3194 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 150019 SVROHX TNC165-189-150045- /O.NEW.KOHX.SV.W.0237.050815T0018Z-050815T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 718 PM CDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SUMNER COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF GALLATIN NORTHERN WILSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LEBANON * UNTIL 745 PM CDT * AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREEN HILL...OR ABOUT 8 MILES SOUTHWEST OF GALLATIN...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF GALLATIN BY 735 PM CDT 7 MILES NORTHWEST OF LEBANON BY 745 PM CDT FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3635 8663 3617 8660 3619 8624 3641 8628 $$ 13
1 follow-up statement
000 WWUS54 KOHX 150038 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 738 PM CDT SUN AUG 14 2005 TNC165-189-150045- /O.CON.KOHX.SV.W.0237.000000T0000Z-050815T0045Z/ SUMNER TN-WILSON TN- 738 PM CDT SUN AUG 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR NORTHERN WILSON AND SOUTHERN SUMNER COUNTIES... AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEBANON...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LEBANON THROUGH 745 PM CDT LAT...LON 3635 8663 3617 8660 3619 8624 3641 8628 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:00 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 14, 3:00 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CDT SUN AUG 14 2005 .DISCUSSION... LATEST ANALYSIS SHOWING LL FRONTAL BOUNDARY RUNNING FROM THE SOUTHERN OH VALLEY DOWN INTO THE CENTRAL PLAINS. WEAK CONVECTIVE BOUNDARY ALSO SHOWING UP JUST NORTH OF THE CWA. AIRMASS NEAR/ABOVE H8 LITTLE DRIER TODAY ON 12Z RAOB THUS DESPITE WEAK UL TROF TROUGH OVER THE VICINITY...CONVECTION MUCH LESS WIDESPREAD THAN YESTERDAY. LL FRONTAL BOUNDARY EXPECTED TO DROP LITTLE FURTHER SOUTH TONIGHT BUT LOOKS TO REMAIN JUST NORTH/WEST OF THE CWA. THERE SEEMS TO BE SOME QUESTION HOW FAR SOUTH IT WILL COME ON MONDAY BUT ALL MODELS ARE SHOWING AN AFTERNOON WIND SHIFT NORTH. THIS MAY BE RESULT OF VERY WEAK PRE-FRONTAL BOUNDARY AS THERE IS LITTLE IMPACT ON TEMPS/DEWS. WEAK WAVE ALONG THE FRONT PROGGED TO BRIEFLY CLOSE OFF MONDAY AFTERNOON/EVENING...PULLING MAIN BOUNDARY BACK NORTH SOME MONDAY NIGHT. CWA WILL REMAIN IN WARM/UNSTABLE SECTOR THROUGH TUESDAY MORNING AND WITH FRONT MEANDERING IN THE IMMEDIATE VICINITY...WILL CONTINUE COMBO OF CHANCE/SLIGHT CHANCE THROUGHOUT...LEANING HIGHER POPS NORTHWEST. ON TUESDAY/TUESDAY NIGHT...FRONTAL BOUNDARY GETS A DECENT PUSH SOUTHWARD FROM SHORTWAVE TURNING ML/UL FLOW MORE NORTHWEST. A GOOD AMOUNT OF DEEPER MOISTURE IS EXPECTED TO COLLECT ACROSS THE AREA AS BOUNDARY/UL SHORTWAVE MOVE INTO/OVER THE CWA. THUS...HAVE UPPED POPS ACROSS THE BOARD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 93 73 89 / 30 40 40 50 CLARKSVILLE 73 91 71 88 / 40 40 40 50 CROSSVILLE 67 86 68 83 / 30 40 30 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Aug 14, 5:30 AM CDT, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN AUG 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... STRONG HEATING ACROSS MIDDLE TENNESSEE TODAY WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS. OUTFLOW BOUNDARIES COULD MOVE SOUTH FROM BROADER CONVECTION IN THE OHIO VALLEY...WITH A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE. THE BEST CHANCE OF SEVERE THUNDERSTORMS LIES NORTH OF A LINE FROM CELINA...TO NASHVILLE...TO A CAMDEN LINE. DAMAGING WINDS AND HEAVY RAINFALL ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED DURING THIS PERIOD...MAINLY DURING THE AFTERNOON AND EARLY EVENING. MOST OF THE ACTIVITY WILL BE BELOW SEVERE LEVELS AT THIS TIME. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY THIS AFTERNOON AND EVENING. 04
In the hours before
Local storm report, Aug 14, 7:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
718 PM CDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 4 N MOUNT JULIET 36.26N 86.52W
08/14/2005 WILSON TN TRAINED SPOTTER
TREES DOWN NEAR CEDAR CREEK ON OLD HICKORY LAKE
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:22 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Aug 14, 7:57 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 33 min |
| Aug 14, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 36 min |
| Aug 14, 8:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 30 min |
| Aug 15, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 40 min |
| Aug 15, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 23 min |
| Aug 15, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 29 min |
| Aug 15, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 39 min |
| Aug 15, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 26 min |
| Aug 15, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 34 min |
| Aug 15, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Aug 15, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 33 min |
| Aug 15, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 32 min |
| Aug 15, 5:35 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.